Alert archive / Florida / Beach Hazards Statements in 2022

Beach Hazards Statement 11, NWS Melbourne, FL

March 22, 2022Volusia County, Florida

NWS Melbourne, FL issued this beach hazards statement at Mar 22, 2022, 3:17 AM EDT for Volusia County, Florida. It took effect at Mar 22, 2022, 6:00 AM EDT. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Mar 22, 2022, 3:17 AM EDT (07:17 UTC)
In effect from
Mar 22, 2022, 6:00 AM EDT
Expired
Mar 22, 2022, 8:00 PM EDT
In force
14 hr
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 116 km from the middle of the area, began a volume at 07:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 7.3 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2022-03-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2022-03-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1491 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

066 
WHUS42 KMLB 220717
CFWMLB

Coastal Hazard Message
National Weather Service Melbourne FL
317 AM EDT Tue Mar 22 2022

FLZ047-054-059-064-141-147-230000-
/O.NEW.KMLB.BH.S.0011.220322T1000Z-220323T0000Z/
Southern Brevard-Indian River-St. Lucie-Martin-Coastal Volusia-
Northern Brevard-
317 AM EDT Tue Mar 22 2022

...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING...

* WHAT...Moderately breezy southeasterly winds will produce Rough
  Surf and a strong northward flowing longshore current. There
  will also be a Moderate risk of life-threatening rip currents.

* WHERE...Brevard, Indian River, St. Lucie, Martin, and Volusia
  Counties.

* WHEN...Through this evening.

* IMPACTS...Strong currents and breaking waves can knock you off
  your feet and make you even more susceptible to being caught in
  the seaward pull of a rip current. Entering the surf today is
  discouraged.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Swim near a lifeguard. If caught in a rip current, relax and
float. Don't swim against the current. If able, swim in a
direction following the shoreline. If unable to escape, face the
shore and call or wave for help.

&&

$$

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Mar 21, 8:48 PM EDT, 6 hours 29 minutes earlier.

Area forecast discussion, Mar 21, 8:48 PM EDT, 6 hours 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
848 PM EDT Mon Mar 21 2022

.DISCUSSION...
High pressure near the coastline of the Carolinas will continue
eastward over the western Atlantic into tonight, keeping an
elevated low level E/SE flow across east central FL. Other than
some scattered onshore moving marine clouds, airmass remains
quite dry (PW values around 0.6"), with the development of
showers/sprinkles not expected. Lows will range from the upper
50s to low 60s across the interior, while along the coast min
temps will be in the low to mid 60s. Some coastal locations south
of the Cape could see lows in the upper 60s/near 70 degrees that
keep a slightly stronger onshore breeze around 10 to 15 mph
overnight.

&&

.AVIATION...VFR conditions expected. Sct marine clouds moving
onshore may lead to brief BKN conds at times along the coast, but
any cigs should remain above 3kft. Easterly winds 5-10 knots
tonight will become E/SE into tomorrow and increase to 12-15
knots with gusts up to 18-20 knots at times.

&&

.MARINE...Easterly winds up to 15-20 knots will continue poor
boating conditions over much of the coastal waters into tonight,
keeping seas elevated up to 4-6 feet. Small craft exercise caution
headlines will continue for all of the waters, except near shore
Volusia.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  59  81  67  86 /   0  10  10  60
MCO  59  86  68  90 /   0  10  10  50
MLB  64  81  69  86 /   0  10  10  40
VRB  63  82  68  86 /   0  10  20  40
LEE  59  86  67  87 /   0  10  10  50
SFB  58  85  67  88 /   0  10  10  60
ORL  60  86  69  90 /   0  10  10  50
FPR  63  82  68  86 /   0  10  20  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Weitlich/Smith
Hazardous weather outlook, Mar 21, 7:48 PM EDT, 7 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
748 PM EDT Mon Mar 21 2022

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-221000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
748 PM EDT Mon Mar 21 2022

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TONIGHT.

.RIP CURRENT IMPACT...
Gusty east to southeast winds will continue to produce rough surf
and a Moderate risk of dangerous rip currents at area beaches into
tonight.

.WIND AND SEA IMPACT...
A moderate to fresh east to southeast breeze up to 15 to 20 knots
will continue poor boating conditions over much of the waters
into tonight. Small craft should exercise caution if venturing
into the offshore waters, as well as across the near shore waters
of Brevard County and the Treasure Coast.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
Isolated to scattered lightning storms are forecast Wednesday and
Thursday as a front slowly approaches and eventually pushes
through central Florida. A few strong to severe storms will be
possible mid to late week, especially north of Orlando. Primary
threats include cloud to ground lightning strikes, torrential
downpours with some repeated rounds leading to minor or nuisance
flooding, gusty winds, and perhaps some small hail.

Winds and seas will remain poor for small craft operation through
mid-week, especially away from the coast. The rip current threat
will remain Moderate through mid week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed tonight.

Weitlich

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 22, 2:04 PM EDTSmall Craft AdvisoryMLB34 hr

Nearby

Beach Hazards Statements in Florida, 2022Every beach hazards statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.